Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Locally free affine group actions


Author: J. F. Plante
Journal: Trans. Amer. Math. Soc. 259 (1980), 449-456
MSC: Primary 57S20
MathSciNet review: 567090
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Differentiable actions by the nonabelian 2-dimensional Lie group on compact manifolds are considered. When the action is locally free and the orbits have codimension one it is shown that there are at most finitely many minimal sets each containing a countably infinite number of cylindrical orbits. Examples are given to show that various codimension, differentiability, and minimality restrictions are necessary.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S20

Retrieve articles in all journals with MSC: 57S20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0567090-9
PII: S 0002-9947(1980)0567090-9
Keywords: Lie group actions, orbits, minimal sets, flows, invariant measures, contraction
Article copyright: © Copyright 1980 American Mathematical Society